Hail, Goliad
- When
- April 16, 12:34 PM CST
- Where
- Goliad County, 0.41 mi SW of Goliad
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.666, -97.385
Goliad Sheriffs Office reported quarter sized hail in Goliad.
A deep upper low was located over the Four Corners region on April 16th while a strong jet streak in the subtropical jet stream across northern Mexico moved into South Texas. Scattered thunderstorms formed near a weak boundary moving north through the Coastal Bend.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A deep upper low was located over the Four Corners region on April 16th while a strong jet streak in the subtropical jet stream across northern Mexico moved into South Texas. Scattered thunderstorms formed near a weak boundary moving north through the Coastal Bend. A storm that formed over Bee County intensified into a heavy precipitation supercell. This storm produced three weak tornadoes as it moved across Refugio County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 16, 11:34 AM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1234 PM CDT THU APR 16 2015 .DISCUSSION...PLEASE SEE THE AVIATION DISCUSSION BELOW FOR MORE DETAILS. && .AVIATION...MVFR CIGS WL SLOWLY TRANSITION TO VFR CIGS THIS AFTN IN MOST AREAS TO JUST ABV 3K FT. SCTD STRONG TO SVR STORMS WITH HAIL BEING THE MAIN THREAT WL BE POSSIBLE THROUGH AROUND 22Z TDA. VCT AND ALI WOULD HAVE THE BEST POTENTIAL AT SEEING A STORM TDA. BRIEF GUSTY WINDS UP TO 40 KT WL ALSO BE POSSIBLE IN OR NEAR SOME OF THESE STORMS. MVFR/IFR CIGS WL QUICKLY RE-DEVELOP BETWEEN 00Z AND 05Z. THERE WL BE A SMALL CHANCE OF LRD SEEING SOME STORMS DURING THE 10-14Z TIME PD. && .PREV DISCUSSION... /ISSUED 1046 AM CDT THU APR 16 2015/ DISCUSSION...A VERY MOIST BOUNDARY LAYER AND LOW CONVECTIVE TEMPS IN THE MID TO UPPER 70S HAS LED TO INCREASING SHOWER DEVELOPMENT ACROSS THE COASTAL BEND AND EASTERN BRUSH COUNTRY. THIS TREND WL CONTINUE AS SUFFICIENT BOUNDARY LAYER WARMING AND CONVERGENCE ASSCTD WITH A WK BOUNDARY ACROSS THE COASTAL AREAS PERSISTS THROUGH THE MORNING AND EARLY AFTN HOURS. THE MAIN FCST CHALLENGE FOR TDA WL BE THE COVERAGE OF PCPN AND SVR WX POTENTIAL. THE HRRR/RAP/NAM/GFS/TEXAS TECH SOLNS ALL INDICATE THAT A DRYING OF THE AIRMASS IS EXPECTED TO OCCUR THIS AFTN/EVE AND AFFECT MOSTLY THE WESTERN AND SOUTHERN AREAS. THIS SEEMS REASONABLE GIVEN THE DECENT INITIALIZATION OF THESE MODELS AND THE VEERING OF THE 700 MB WINDS TO A MORE WESTERLY DIRECTION THROUGHOUT THE DAY AND THE UPR JET SHIFTING SLIGHTLY NORTHWARD. ALL OF THESE SOLNS POINT TO THE MAIN FOCUS FOR PCPN SHIFTING TOWARDS THE NERN PORTION OF THE CWA BY THE AFTN. WITH THAT SAID...GIVEN MUCAPES BETWEEN 2500 AND 3500 J/KG AND 0-6KM BULK SHEAR VALUES BETWEEN 45 AND 55 KT BY THE AFTN...ANY THUNDERSTORMS THAT DO DEVELOP COULD QUICKLY BECOME SEVERE. AS A RESULT...ADDED THE MENTION OF SEVERE ACROSS THE NERN ZONES INTO THE GRIDS. FURTHER SOUTH AND WEST...THE RISK OF SEVERE WL BE SLIGHTLY LESS AND MOSTLY ISOLATED IN NATURE. LOWERED TEMPS A DEGREE OR TWO GIVEN THE THICK CLOUD CVR (AND THE EXTRA TIME IT WL TAKE TO THIN THESE CLOUDS OUT) AND THE STILL WET SOILS. MARINE...EAST TO SOUTHEAST WINDS WL GENERALLY BE 10 KT OR LESS TDA WITH SEAS AROUND 3 FT. THIS LIGHT WIND REGIME OUTSIDE OF THUNDERSTORMS WL PERSIST FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 80 71 80 68 80 / 50 30 50 50 50 VICTORIA 79 68 80 66 79 / 60 50 70 60 50 LAREDO 86 70 84 66 87 / 40 30 50 40 30 ALICE 82 70 82 67 83 / 50 30 60 50 40 ROCKPORT 77 72 77 68 76 / 50 40 60 50 50 COTULLA 82 68 80 64 85 / 40 30 60 30 30 KINGSVILLE 82 71 82 68 82 / 50 30 50 50 40 NAVY CORPUS 78 72 78 69 76 / 50 30 50 50 50 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && MB/80...AVIATION
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 537 AM CDT THU APR 16 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-171045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 537 AM CDT THU APR 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAJOR THREATS ALONG WITH FLASH FLOODING. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS FRIDAY AND A SLIGHT RISK IN NORTHERN COUNTIES SATURDAY. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION...FLASH FLOODING COULD BECOME A THREAT WITH ANY HEAVY AND PERSISTENT RAINFALL. .SPOTTER INFORMATION STATEMENT... DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...SPOTTER ACTIVATION MAY BE NEEDED THURSDAY THROUGH SATURDAY. PZ/TB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1245 PM CDT THU APR 16 2015 TXZ232-233-246-161815- GOLIAD-REFUGIO-BEE- 1245 PM CDT THU APR 16 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOLIAD... NORTHWESTERN REFUGIO AND SOUTHEASTERN BEE COUNTIES... AT 1244 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES SOUTHWEST OF BLANCONIA...OR 10 MILES EAST OF SKIDMORE...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BLANCONIA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2817 9743 2828 9767 2860 9748 2845 9718 TIME...MOT...LOC 1744Z 210DEG 21KT 2830 9752 MB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
112 PM CDT THU APR 16 2015
TXZ233-246-161845-
GOLIAD-REFUGIO-
112 PM CDT THU APR 16 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOLIAD AND
NORTHWESTERN REFUGIO COUNTIES...
AT 111 PM CDT...A STRONG THUNDERSTORM WAS NEAR BLANCONIA...OR 13
MILES SOUTH OF GOLIAD...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GOLIAD AND FANNIN.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2869 9717 2861 9718 2858 9717 2834 9732
2837 9739 2839 9738 2839 9740 2841 9740
2841 9744 2840 9744 2844 9748 2843 9751
2844 9752 2845 9752 2845 9755 2849 9755
2879 9739
TIME...MOT...LOC 1811Z 208DEG 23KT 2847 9742
MBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
114 PM CDT THU APR 16 2015
TXZ232-233-161845-
GOLIAD-BEE-
114 PM CDT THU APR 16 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN GOLIAD AND CENTRAL
BEE COUNTIES...
AT 114 PM CDT...A STRONG THUNDERSTORM WAS NEAR BEEVILLE...MOVING
NORTHEAST AT 25 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BEEVILLE...BERCLAIR...NORMANNA AND TULETA.
LAT...LON 2866 9744 2835 9763 2843 9789 2869 9775
2875 9766
TIME...MOT...LOC 1814Z 208DEG 23KT 2846 9774
MBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
115 PM CDT THU APR 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HAIL BEEVILLE 28.41N 97.75W
04/16/2015 0.25 INCH BEE TX AMATEUR RADIO
PEA SIZED HAIL REPORTED IN BEEVILLE BY P5MKM.
&&
IBSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
116 PM CDT THU APR 16 2015
TXZ232-233-246-161845-
GOLIAD-REFUGIO-BEE-
116 PM CDT THU APR 16 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GOLIAD...WEST
CENTRAL REFUGIO AND SOUTHEASTERN BEE COUNTIES...
AT 116 PM CDT...A STRONG THUNDERSTORM WAS NEAR PAPALOTE...OR NEAR
SKIDMORE...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SKIDMORE...BLANCONIA AND PAPALOTE.
LAT...LON 2838 9729 2817 9747 2818 9748 2817 9748
2816 9750 2815 9751 2816 9754 2813 9757
2819 9773 2850 9756
TIME...MOT...LOC 1816Z 208DEG 23KT 2823 9759
MBThe Corpus Christi radar (KCRP), 99 km away, was scanning. The volume nearest the first event began at 18:34 UTC.
3 tornado, 2 hail, 1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
Goliad Sheriffs Office reported quarter sized hail in Goliad.
Spotter reported a funnel cloud low to the ground west of Refugio.
A brief rope tornado lasted around 30 seconds.
Quarter to golf ball sized hail occurred across the northwest and northern portions of the city of Refugio.
A weak tornado briefly caused damage near Quintana. The tornado damaged six utility poles and broke several large tree limbs. NWS survey team estimated wind speeds were near 80 mph.
A weak tornado produced damage southwest of Tivoli. The tornado damaged several utility poles. A NWS storm survey team estimated wind speeds were around 80 mph.
Spotters reported tree limbs up to 4 inches in diameter down across the northern portions of Port Lavaca.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570632, 570613, 570617, 570622, 570627, 570630, 570631.